Illinois, 2010Damaging Wind in Illinois, June 20, 2010
June 20, 2010 · NWS LSX · 1 event in 1 county or zone
Isolated storms popped up over the region. One storm produced damaging winds over Waterloo, Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated storms popped up over the region. One storm produced damaging winds over Waterloo, Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 20, 5:22 PM CST, 58 minutes earlier.
Area forecast discussion, Jun 20, 5:22 PM CST, 58 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT SUN JUN 20 2010
.DISCUSSION...
/329 PM CDT SUN JUN 20 2010/
HEAT AND THUNDERSTORM CHANCES CONTINUE TO BE THE MAIN ISSUES WITH
THIS FORECAST PACKAGE.
WHILE MUCH OF THE AREA IS HOTTER THAN YESTERDAY...WE CONTINUE TO
HAVE SOME STRUGGLES WITH THE HEAT LEVELS WE HAVE BEEN FORECASTING.
RESIDUAL OUTFLOWS FROM OVERNIGHT CONVECTION...NON-STRATIFIED
HIGHER SFC DEW POINTS...AND MOS GUIDANCE WHICH CONTINUES TO
EXHIBIT A WARM BIAS ARE THE MAIN CULPRITS. AN OLD OUTFLOW
CURRENTLY EXTENDS FROM AROUND SPARTA WESTWARD TO NEAR MANHATTAN
AND CONCORDIA KS. SOUTH OF THIS BOUNDARY THE SFC DEW POINTS ARE
GENERALLY IN THE 70S EXCEPT OVER THE HIGHER TERRAIN OF SOME OF THE
MO/AR OZARK REGION WITH AN AREA OF MID-UPPER 70S FROM FARMINGTON
TO MT VERNON. THIS HAS RESULTED IN HEAT INDEX VALUES GREATER THAN
105 AND SOME SPOTS IN THE ST LOUIS METRO HAVE PEAKED AOA 100
DEGREES...SPECIALLY DOWNTOWN.
THROUGH EARLY EVENING MIGHT SEE SOME SPOT STORMS ACROSS SE MO
ALONG THE RESIDUAL OUTFLOW OR IN THE JUICY AIR TO ITS SOUTH.
OTHERWISE THE FOCUS FOR THUNDERSTORMS TONIGHT LOOKS LIKE IT
SHOULD BE INVOF OF THE SYNOPTIC SCALE FRONT ALONG THE KS/NEBRASKA
BORDER AND AREAS NORTH INTO THE CENTRAL PLAINS. THIS BOUNDARY IS
MORE LOSELY DEFINED FURTHER EAST BUT APPEARS TO BE ACROSS FAR
NORTHERN MO INTO CENTRAL IL. CURRENT THOUGHTS ARE THAT THERE COULD
BE SOME SCT THUNDESTORMS ACROSS THE NORTHERN SECTIONS BUT THE
GREATER LIKELIHOOD IS FOR THE SOUTHERN PORTION OF A FORWARD
PROPAGATING MCS INITIATING IN THE CENTRAL PLAINS...TO POTENTIALLY
IMPACT NORTHERN PORTIONS OF MO INTO WEST CENTRAL IL OVERNIGHT. IT
HAS BEEN A STUGGLE THE LAST FEW DAYS TO DETERMINE THE SOUTHERN
EXTENT AND MCS PATHWAYS...AND TODAY IS NO DIFFERENT. THE LOCATION
COULD BE EITHER FURTHER NORTH OR SOUTH...BUT ATTM THE HIGHEST
CHANCE APPEARS IN THE AFOREMENTIONED CORRIDOR.
FROM MONDAY INTO TUESDAY NIGHT THE SAME AREA OF NORTHERN MISSOURI
INTO WEST CENTRAL ILLINOIS APPEARS TO HAVE THE GREATEST POTENTIAL
FOR STORMS...DUE TO PROXIMITY TO THE FRONT/BOUNDARY AND OUTFLOWS.
OUTFLOWS HOWEVER...AS WE HAVE SEEN THE LAST FEW DAYS...COULD
SHUNT THIS CHANCE MUCH FURTHER SOUTH.
IN THE ABSENCE OF EXTENSIVE CLOUD AND OUTFLOWS...IT STILL LOOKS
LIKE MONDAY AND TUESDAY SHOULD BE THE HOTTEST DAYS THUS
FAR. THIS WILL BE ESPECIALLY TRUE FOR THE PREVIOUSLY DISCUSSED
AREA OVER EAST CENTRAL AND SOUTHEAST MISSOURI INTO SOUTHWEST
ILLINOIS...WHICH INCLUDES METRO ST LOUIS. I HAVE EXTENDED THE
CURRENT HEAT HEADLINES ONE DAY INTO EARLY TUESDAY EVENING. THEY
MAY NEED TO BE EXTENDED INTO WEDNESDAY...AS THE FRONT IS NOW
FORECAST TO BE SLOWER MOVING THROUGH THE CWA WED NIGHT/THURSDAY
MORNING. DUE TO LIMITED CONFIDENCE IN THE WED PERIOD...HAVE HELD
OFF FOR NOW. SOME RESPITE FROM THE HEAT IS FORECAST FOR THURSDAY
INTO FRIDAY AS THE UPPER RIDGE IS SUPPRESSED SOUTH...HOWEVER THE
HEAT LOOKS TO RETURN FOR THE WEEKEND INTO NEXT WEEK AS THE UPPER
RIDGE REBUILDS THROUGH THE MS VLY.
GLASS
&&
.AVIATION...
/557 PM CDT SUN JUN 20 2010/
WINDS WILL BE LIGHT TNGT WITH MAINLY SLY FLOW. CIGS WILL BE VFR
THRU THE END OF THE PERIOD. HRRR INDICATES MCS DEVELOPING TONIGHT
AND AFFECTING AT LEAST UIN AND POSS COU. WHILE THIS IS A POSS
SOLN...BELIEVE MCS WILL REMAIN FIXED TO SFC BNDY ACROSS SRN IA.
ANOTHER CHANCE FOR TSRA EXISTS MON AFTERNOON. DUE TO LOW CHANCE
WILL NOT MENTION FOR NOW.
SPECIFICS FOR KSTL...VRF CONDITIONS WITH LIGHT SWLY TO SLY WINDS
ON MONDAY. FEW CU DURING THE DAY WITH CONVECTIVE DEBRIS EXPECTED.
CHANCES FOR TSRA AT SITE ARE TOO LOW TO MENTION ATTM.
TILLY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR CRAWFORD MO-FRANKLIN MO-
IRON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST. FRANCOIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR JEFFERSON MO-
ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR BOND IL-CALHOUN IL-
CLINTON IL-FAYETTE IL-JERSEY IL-MARION IL-RANDOLPH IL-
WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR MADISON IL-
MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jun 20, 3:14 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT SUN JUN 20 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
414 PM CDT SUN JUN 20 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THERE IS A CHANCE FOR THUNDERSTORMS OVER MUCH OF THE
AREA...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS OVERNIGHT. SOME OF THE STORMS COULD BE SEVERE...PRODUCING
DAMAGING WINDS.
MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG PARTS
OF THE LA MOINE...MISSISSIPPI...AND MISSOURI RIVERS. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PRIMARILY NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS THROUGH THROUGH TUESDAY NIGHT.
SOME STORMS COULD BE SEVERE THROUGH THE PERIOD.
THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS MOST OF THE AREA ON
WEDNESDAY THROUGH EARLY THURSDAY AS A COLD FRONT MOVES SLOWLY ACROSS
THE REGION.
DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL PERSIST INTO THE
UPCOMING WEEK...WITH HEAT INDEX VALUES EXPECTED TO TOP 100 DEGREES
EACH DAY THROUGH TUESDAY...WITH THE POTENTIAL OF CONTINUING INTO
WEDNESDAY. THIS WILL ESPECIALLY BE THE CASE FOR MOST OF EAST
CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS...INCLUDING
THE SAINT LOUIS METRO AREA...WHERE AN EXCESSIVE HEAT WARNING
IS IN EFFECT THROUGH LATE TUESDAY AFTERNOON. A HEAT ADVISORY
IS ALSO IN EFFECT FOR MUCH OF THE REMAINDER OF EASTERN MISSOURI
AND SOUTHWEST ILLINOIS. LITTLE RELIEF WILL OCCUR AT NIGHT WITH
WARM AND MUGGY CONDITIONS.
MODERATE RIVER FLOODING IS OCCURRING OR IS FORECAST ALONG PARTS
OF THE LA MOINE...MISSISSIPPI...AND MISSOURI RIVERS. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE LATER TONIGHT ACROSS PORTIONS OF
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
GLASS
In the hours before
Special weather statement, Jun 20, 5:02 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT SUN JUN 20 2010
MOZ074-202345-
ST. FRANCOIS MO-
602 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS COUNTY UNTIL 645 PM
CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BONNE TERRE...
LEADWOOD...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TES
Local storm report, Jun 20, 5:39 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
639 PM CDT SUN JUN 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 4 NE BONNE TERRE 37.96N 90.50W
06/20/2010 E0.50 INCH ST. FRANCOIS MO PARK SERVICE
ST. FRANCOIS STATE PARK
&&
MILLERSpecial weather statement, Jun 20, 6:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
716 PM CDT SUN JUN 20 2010
ILZ102-210100-
MONROE IL-
716 PM CDT SUN JUN 20 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MONROE COUNTY UNTIL 800
PM CDT...
AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW DESIGN...OR NEAR WATERLOO...MOVING NORTH
AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
WATERLOO...
COLUMBIA...
FOSTER POND...
NEW HANDOVER...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
TES
Thunderstorm Wind, Monroe
- When
- June 20, 6:20 PM CST
- Where
- Monroe County, 1.77 mi NNW of Burksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.295, -90.157
Thundestorm winds blew down a tree onto power lines south of Waterloo, knocking out power to about 12 homes for a time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Texas, June 20, 20102 deaths · 1 event
- Tornado and Flash Flooding in Montana, June 20 to 21, 2010$33 million · EF2 · 26 events
- Lightning Strike in Wyoming, June 20, 20101 death · 1 event
- Wildfire in Arizona, June 20 to 30, 2010$10 million · 1 event
- Flash Flooding and Flooding in Nebraska, June 20 to 29, 2010$712,000 · 2.75 in hail · 29 events
- Hail and Damaging Winds in Massachusetts, June 20, 20102 injured · $426,000 · 1 in hail · 15 events
- Drought in Louisiana, June 20 to 30, 2010$900,000 · 9 events
- Tornado and Hail in Nebraska, June 20, 2010EF2 · 2 events
- Tornado and Hail in South Dakota, June 20, 2010$282,000 · EF0 · 12 events
- Hail and Damaging Winds in Texas, June 20, 2010$295,000 · 55 kt wind · 6 events
- Heat in Kentucky, June 20 to 23, 20107 injured · 11 events
- Heat in Missouri, June 20 to 23, 20106 injured · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245091.